Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 9, 2011, 1:02 AM EDT for Huron County, Saginaw County, Tuscola County, Michigan. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 1:02 AM EDT (05:02 UTC)
- Expired
- Jun 9, 2011, 2:11 AM EDT
- In force
- 69 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Huron County, MI, Saginaw County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 103 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:08 AM EDT | TSTM WND DMG | Sebewaing, MI | CENTRAL DISPATCH REPORTS DOZENS OF TREES DOWN IN AND AROUND SEBEWAING. POWERLINES DOWN AS WELL. |
| Jun 9, 1:14 AM EDT | TSTM WND GST 54 | 3 Sw Caro, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 10:39 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS53 KDTX 090502
SVRDTX
MIC063-145-157-090630-
/O.NEW.KDTX.SV.W.0034.110609T0502Z-110609T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
102 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN SOUTHEAST MICHIGAN...
NORTHEASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 230 AM EDT
* AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CASEVILLE TO MUNGER...AND MOVING EAST AT 60 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WATROUSVILLE AND VASSAR AROUND 110 AM EDT.
PORT CRESCENT STATE PARK AND FOSTORIA AROUND 115 AM EDT.
PORT AUSTIN AND MAYVILLE AROUND 120 AM EDT.
GRINDSTONE CITY AND EAST DAYTON AROUND 125 AM EDT.
WILMOT AND KINGSTON AROUND 130 AM EDT.
REDMAN AND RAPSON AROUND 135 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... VASSAR... UNIONVILLE...
UBLY... SEBEWAING... REESE...
QUANICASSEE... PORT HOPE... PORT AUSTIN...
PIGEON... OWENDALE... MILLINGTON...
MAYVILLE... KINGSTON... KINDE...
HARBOR BEACH... GAGETOWN... FAIRGROVE...
ELKTON... CASS CITY... CASEVILLE...
CARO... BAD AXE... AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4399 8273 4383 8262 4369 8262 4367 8312
4333 8310 4332 8335 4323 8335 4322 8369
4334 8370 4347 8410 4353 8405 4348 8370
4360 8370 4360 8369 4359 8369 4371 8349
4390 8335 4392 8339 4408 8296
TIME...MOT...LOC 0502Z 253DEG 51KT 4391 8329 4354 8376
WIND...HAIL 60MPH 0.88IN
$$
KURIMSKI4 follow-up statements
846
WWUS53 KDTX 090519
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
119 AM EDT THU JUN 9 2011
MIC145-090529-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
SAGINAW MI-
119 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAGINAW COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT.
LAT...LON 4399 8273 4383 8262 4369 8262 4367 8311
4333 8310 4332 8335 4323 8335 4322 8369
4360 8370 4359 8369 4371 8349 4388 8334
4392 8338 4393 8331 4396 8327 4399 8320
4401 8306 4405 8304 4408 8296
TIME...MOT...LOC 0519Z 254DEG 51KT 4379 8314 4346 8352
$$
MIC063-157-090630-
/O.CON.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
TUSCOLA MI-HURON MI-
119 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON AND
TUSCOLA COUNTIES UNTIL 230 AM EDT...
AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELKTON TO FAIRGROVE...MOVING EAST
AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAYVILLE AND GAGETOWN AROUND 125 AM EDT.
FILION AND SILVERWOOD AROUND 130 AM EDT.
RAPSON AND REDMAN AROUND 135 AM EDT.
UBLY AROUND 140 AM EDT.
PORT HOPE AROUND 145 AM EDT.
PARISVILLE AND HELENA AROUND 150 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UNIONVILLE... UBLY...
SEBEWAING... REESE... QUANICASSEE...
PORT HOPE... PORT AUSTIN... PIGEON...
OWENDALE... MILLINGTON... MAYVILLE...
KINGSTON... KINDE... HARBOR BEACH...
GAGETOWN... FAIRGROVE... ELKTON...
CASS CITY... CASEVILLE... CARO...
BAD AXE... AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4399 8273 4383 8262 4369 8262 4367 8311
4333 8310 4332 8335 4323 8335 4322 8369
4360 8370 4359 8369 4371 8349 4388 8334
4392 8338 4393 8331 4396 8327 4399 8320
4401 8306 4405 8304 4408 8296
TIME...MOT...LOC 0519Z 254DEG 51KT 4379 8314 4346 8352
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI167
WWUS53 KDTX 090532
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 AM EDT THU JUN 9 2011
MIC063-157-090630-
/O.CON.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
TUSCOLA MI-HURON MI-
132 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON AND
NORTHEASTERN TUSCOLA COUNTIES UNTIL 230 AM EDT...
AT 129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CASEVILLE TO BAD AXE TO 5 MILES
EAST OF CARO...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VERONA AND PORT CRESCENT STATE PARK AROUND 140 AM EDT.
PORT AUSTIN AND RAPSON AROUND 145 AM EDT.
GRINDSTONE CITY AND REDMAN AROUND 150 AM EDT.
RUTH AND PORT HOPE AROUND 155 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UNIONVILLE... UBLY... SEBEWAING...
PORT HOPE... PORT AUSTIN... PIGEON...
OWENDALE... MAYVILLE... KINGSTON...
KINDE... HARBOR BEACH... GAGETOWN...
FAIRGROVE... ELKTON... CASS CITY...
CASEVILLE... CARO... BAD AXE...
AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4407 8294 4399 8273 4383 8262 4369 8262
4367 8311 4333 8310 4332 8335 4345 8351
4364 8360 4371 8349 4388 8334 4392 8337
4392 8332 4399 8320 4401 8306 4405 8304
TIME...MOT...LOC 0532Z 261DEG 41KT 4400 8318 4379 8301
4348 8325
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI791
WWUS53 KDTX 090552
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 AM EDT THU JUN 9 2011
MIC157-090602-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
TUSCOLA MI-
152 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TUSCOLA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4399 8273 4389 8267 4383 8262 4369 8262
4367 8311 4399 8320 4401 8306 4405 8303
4407 8294
TIME...MOT...LOC 0552Z 261DEG 41KT 4403 8286 4375 8266
$$
MIC063-090630-
/O.CON.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
HURON MI-
152 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON COUNTY
UNTIL 230 AM EDT...
AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PORT AUSTIN TO 6 MILES NORTHEAST OF MINDEN...MOVING EAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF HURON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4399 8273 4389 8267 4383 8262 4369 8262
4367 8311 4399 8320 4401 8306 4405 8303
4407 8294
TIME...MOT...LOC 0552Z 261DEG 41KT 4403 8286 4375 8266
WIND...HAIL 60MPH 0.75IN
$$
KURIMSKI010
WWUS53 KDTX 090611
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
211 AM EDT THU JUN 9 2011
MIC063-090621-
/O.CAN.KDTX.SV.W.0034.000000T0000Z-110609T0630Z/
HURON MI-
211 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR HURON COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER DAMAGE...CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN DETROIT/PONTIAC.
LAT...LON 4399 8273 4389 8267 4383 8262 4369 8262
4367 8311 4399 8320 4401 8306 4405 8303
4407 8294
TIME...MOT...LOC 0611Z 261DEG 41KT 4406 8256 4378 8236
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:43 AM EDT, 19 minutes earlier.
Area forecast discussion, Jun 9, 12:43 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1243 AM EDT THU JUN 9 2011 .AVIATION... //DISCUSSION... RATHER ROBUST AREA OF CONVECTION OUT AHEAD OF APPROACHING COLD FRONT WILL TRACK THROUGH MBS AND MOSTLY LIKELY FNT EARLY IN THE FORECAST PERIOD. THIS LINE OF STORMS WEAKENS FURTHER SOUTHWEST OVER SOUTHERN LAKE MICHIGAN WHERE GUST FRONT HAS ALREADY RACES WELL AHEAD OF THE STORMS...SO IT WILL BE TOUGH TO BRING TOO MUCH OF THIS ACTIVITY TO THE SOUTH INTO DTW/DET/PTK. WOULD EXPECT SOME SHOWER/THUNDERSTORM ACTIVITY...BUT NOTHING TOO STRONG. WILL START THE FORECAST WITH THIS IDEA AND ADJUST AS NECESSARY AS THE LINE OF SHOWERS/THUNDERSTORMS EVOLVES. COLD FRONT WILL SAG THROUGH THE AREA IN THE 09-13Z TIME FRAME...WITH ADDITIONAL SHOWERS AND SOME THUNDERSTORM ALONG THE ELEVATED PORTION OF THIS BOUNDARY TROUGH THURSDAY MORNING FOR DTW AND DET AND POSSIBLY FURTHER NORTH. WINDS WILL VEER FROM SOUTHWEST TO NORTHWEST TO NORTHEAST DURING THIS PERIOD AS THE FRONT PASSES SOUTH INTO THE OHIO VALLEY. FOR DTW...ONGOING CONVECTION TO THE WEST/NORTHWEST WILL MOST LIKELY WEAKEN AS IT TRACKS TOWARDS THE TERMINAL OVERNIGHT. ADDITIONAL RAIN SHOWERS AND EMBEDDED THUNDER WILL BE POSSIBLE LATER THIS MORNING AS COLD FRONTAL BOUNDARY SHIFTS THROUGH THE AREA. MODELS SUGGEST A FAIR AMOUNT OF ACTIVITY ALONG THE ELEVATED AOA 5000 FEET PORTION OF THIS FRONTAL BOUNDARY IN THE 12Z-18Z PERIOD. GRADUAL CLEARING OR AT LEAST LIFTING OF CIGS DURING THE AFTERNOON/EVENING AS DRIER NORTHEAST FLOW BECOMES ESTABLISHED. //DTW THRESHOLD THREATS... * MODERATE CONFIDENCE CEILINGS WILL FALL BETWEEN 3000 AND 5000 FEET THIS MORNING AND LAST INTO THE AFTERNOON. * LOW CONFIDING IN MVFR CEILINGS AND VISIBILITIES FROM WIDELY SCATTERED THUNDERSTORMS OVERNIGHT INTO THURSDAY MORNING. && .PREV DISCUSSION...ISSUED 328 PM EDT WED JUN 8 2011 SHORT TERM...THIS EVENING AND TONIGHT PRIMARY FORECAST CONCERN IS THE THREAT FOR CONVECTION THIS EVENING. THUNDERSTORMS DEVELOPED AHEAD OF A SHORTWAVE ALONG A PREFRONTAL TROUGH EARLY THIS MORNING RESULTING IN SOME WIND/HAIL REPORTS AS THEY TRAINED FROM EAST TO WEST ACROSS NORTHERN LOWER MI. DESPITE OUTFLOW TRIGGERING NUMEROUS UPDRAFTS ALONG THE SOUTHERN PERIPHERY OF THIS ACTIVITY CAPPING REMAINED SUFFICIENT TO PREVENT ANY SOUTHWARD DEVELOPMENT INTO OUR CWA. THE QUESTION HEADING INTO THE EVENING IS THE DEGREE OF ORGANIZATION AND POTENTIAL SEVERE THREAT ASSOCIATED WITH COLD FRONTAL CONVECTION EXPECTED TO DEVELOP LATER THIS AFTN. HIGHER RESOLUTION GUIDANCE CONFIRMS CURRENT THINKING THAT ONGOING CONVECTION TO THE NORTHWEST WILL INHIBIT SIGNIFICANT DEVELOPMENT DIRECTLY UPSTREAM...POTENTIALLY REDUCING THE POTENTIAL FOR AREAS FURTHER NORTH AND EAST. DESPITE UNCERTAINTY AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS TO BE SOMEWHAT LIMITED AS CONVECTION SHOULD BE PREDOMINANTLY ELEVATED IN A WEAKLY SHEARED ENVIRONMENT CHARACTERIZED BY UNIDIRECTIONAL WIND PROFILES...RESULTING IN A MARGINALLY SEVERE HAIL THREAT AND THE POTENTIAL FOR SURFACE WIND GUSTS OVER 60MPH WHEREVER CONVECTION CAN BECOME SFC BASED. DRY AIR IN THE MID AND LOWER LEVELS MAY ALSO SUPPORT A FEW BOWING SEGMENTS. THE AREA SHOULD BE CLEAR OF THE MOST ACTIVE WX BY AROUND 06Z. WITH THE EXCEPTION OF FAR NORTH/NORTHWEST AREAS...IT LOOKS LIKE ONE MORE WARM NIGHT FOR SE MI AS THE FRONT SAGS SOUTHWARD TOWARD DETROIT AND THE I-94 CORRIDOR BY MORNING. LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY THE SURFACE COLD FRONT NOW EXTENDING FROM UPPER MICHIGAN INTO THE CENTRAL PLAINS IS FORECAST TO PUSH ACROSS FAR SE MI THURSDAY MORNING WHILE HIGH PRESSURE EXPANDS ACROSS THE NORTHERN GREAT LAKES. OVERALL...THE SOUTHWARD PUSH TO THE SURFACE FRONT SHOULD SLOW AS THE FRONT BECOMES ORIENTED NEARLY PARALLEL TO THE FLOW ALOFT. THE DEGREE OF HEATING AND DAYTIME DESTABILIZATION ON THURSDAY WILL RELY BOTH ON THE TIMING OF THE FRONT AND COVERAGE OF CONVECTION OVERNIGHT TONIGHT INTO EARLY THURS MORNING. AN EARLY MORNING CONVECTIVE COMPLEX OVER THE REGION WOULD LIKELY SEND RAIN COOLED OUTFLOW SOUTH OF THE FORECAST AREA...THEREBY ELIMINATING CHANCES FOR CONVECTION AFTER 12Z THURS. IF THIS DOES NOT OCCUR HOWEVER...THERE IS AN OPPORTUNITY FOR CONVECTION ACROSS AT LEAST THE SOUTH HALF OF THE FORECAST AREA WITHIN THE RESIDUAL MOIST AND UNSTABLE AIRMASS. IT IS FOR THIS REASON THAT SPC HAS KEPT A SLIGHT RISK FORE SEVERE WX FOR METRO DETROIT AND POINTS SOUTH ON THURS. OBSERVATIONS ACROSS THE FAR NORTHERN GREAT LAKES REGION INDICATE A SHALLOW LAYER OF COLD AIR NORTH OF THE SFC FRONT. THIS AIRMASS WILL OVERSPREAD SE MI ON THURS...CAUSING LOCATIONS ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA TO SEE THEIR HIGH TEMPS IN THE MORNING. MODEL SOUNDINGS ACTUALLY INDICATE PORTIONS OF THE SAGINAW VALLEY AND THUMB REMAINING STUCK IN THE 50S THURS AFTERNOON DUE TO THE LAKE HURON MARINE MODIFICATION UNDER THE NORTHERLY FLOW. THE COOL AIR SHOULD FULLY ENGULF SE MI BY THURS NIGHT HAS THE HIGH BUILDS NORTH OF LAKE HURON. THE 12Z MODEL SUITE REMAIN IN STRONG AGREEMENT ON THE DEVELOPMENT OF AN MCS OVER IOWA THURS NIGHT ON THE NOSE OF STRONG 850MB INFLOW. THE REMNANTS OF THIS MCS WILL LIKELY TRACK INTO WESTERN LOWER MI FRI MORNING AS THE LOW LEVEL JET VEERS. AS THIS MCS ADVANCES INTO LOWER MI...THE LATEST INDICATIONS ARE THAT IT WILL OUTRUN THE BETTER INSTABILITY AND THUS SHOULD WEAKEN FAIRLY RAPIDLY AS IT TRACKS ACROSS THE STATE. THE UPPER LOW NOW OVER THE PACIFIC NORTHWEST IS HOWEVER FORECAST TO TRACK INTO THE DAKOTAS/NRN MN ON FRIDAY. IN RESPONSE...SOUTHERLY LOW LEVEL FLOW WILL TRANSPORT THE VERY MOIST AND UNSTABLE AIRMASS BACK INTO SE MI LATE FRIDAY INTO FRIDAY NIGHT. THE OVERALL COVERAGE AND LOCATION OF POTENTIAL CONVECTION LATE FRIDAY WILL LIKELY DEPEND ON THE ORIENTATION AND LOCATION OF OUTFLOW FROM THE EARLIER MCS. THERE DOES APPEAR THE POTENTIAL FOR MCS DEVELOPMENT OVER LOWER MI FRI NIGHT. THE 12Z MODEL SUITE ARE IN GENERAL AGREEMENT IN SHOWING THE UPPER LOW LIFTING ACROSS THE NORTHERN GREAT LAKES THIS WEEKEND. MODELS HAVE ALSO TRENDED A LITTLE FASTER BRINGING SOME DRIER MID LEVEL AIR INTO THE REGION ON SATURDAY. MODEL SOUNDINGS HOWEVER CONTINUE TO SHOW SOME RESIDUAL INSTABILITY TO WARRANT A CHANCE OF SHOWERS/TSTMS ON SATURDAY. IF A FRIDAY NIGHT MCS DOES DEVELOP OVER LOWER MI... SUBSIDENCE IN ITS WAKE MAY SUPPORT REMOVAL OF SAT POPS. THE PASSAGE OF THE UPPER LOW WILL BRING COOLER AND DRIER AIR TO THE FORECAST AREA BY SUNDAY. 850MB TEMPS ON SUNDAY ARE ACTUALLY FORECAST TO DROP TO +6 TO +8C. MODEL SOUNDINGS INDICATE THE POTENTIAL FOR QUITE A BIT OF DAYTIME CU. THESE FACTORS SHOULD SUPPORT FAIRLY COOL TEMPS ON SUN /HIGHS UPPER 60S TO LOW 70S/. THE MEDIUM RANGE SUITE ARE IN GOOD OVERALL AGREEMENT IN INDICATING A BUILDING RIDGE OVER THE NORTHERN GREAT LAKES EARLY NEXT WEEK WITH HIGH PRESSURE REMAINING IN CONTROL ACROSS THE REGION. THIS WILL WARRANT A DRY FORECAST WITH TEMPS NEAR EARLY JUNE AVERAGES. MARINE... WINDS WILL TURN NORTHERLY OVERNIGHT TONIGHT AND WILL INCREASE TO 15 TO 20 KTS BY MORNING. ALTHOUGH SOME LOCATIONS OVER LAKE HURON MAY SEE OCCASIONAL GUSTS APPROACHING SMALL CRAFT CRITERIA...EXPECTED COVERAGE AND DURATION IS SUCH THAT NO ADVISORIES ARE ANTICIPATED. THUNDERSTORM CHANCES WILL SHIFT SOUTHWARD TOWARD THE SOUTHERN HALF OF LAKE HURON...AS WELL AS LAKE ST CLAIR AND THE MI WATERS OF LAKE ERIE...AS THE EVENING PROGRESSES. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...JVC LONG TERM....RK/SC MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 8, 11:28 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1128 PM EDT WED JUN 8 2011 MIZ049-054-055-060>063-068>070-075-076-082-083-091000- HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1128 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER. STORM MOTION WILL BE EAST SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY AS THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS SOUTHEAST MICHIGAN. THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. MIZ047-048-053-091000- MIDLAND-BAY-SAGINAW- 1128 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM. SEVERE THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN. THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-091000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1128 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM FOR THE SAGINAW BAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER ALONG WITH FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN. SOME OF THE STORMS COULD BE SEVERE FROM LAKE ST CLAIR SOUTH TO LAKE ERIE. THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 9, 12:33 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1233 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG OIL CITY 43.61N 84.59W
06/09/2011 MIDLAND MI 911 CALL CENTER
CENTRAL DISPATCH REPORTS ONE TREE DOWN
&&
ADODSONLocal storm report, Jun 9, 12:45 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1245 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 5 W SAGINAW 43.42N 84.05W
06/09/2011 E40 MPH SAGINAW MI TRAINED SPOTTER
&&
ADODSONSpecial weather statement, Jun 9, 12:49 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1249 AM EDT THU JUN 9 2011 MIZ060-090530- SHIAWASSEE- 1249 AM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF OWOSSO TO 15 MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT 50 MPH. WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THESE THUNDERSTORMS. * THUNDERSTORMS WILL BE NEAR... OWOSSO BY 1255 AM EDT... NEW LOTHROP AND CORUNNA BY 100 AM EDT... PERRY AND MORRICE BY 105 AM EDT... DURAND BY 110 AM EDT... BYRON BY 115 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED. KEC
Special weather statement, Jun 9, 12:52 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1252 AM EDT THU JUN 9 2011 MIZ049-054-090600- HURON MI-TUSCOLA MI- 1252 AM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HURON AND TUSCOLA COUNTIES UNTIL 200 AM EDT... AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF PIGEON TO ESSEXVILLE...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... SEBEWAING AND QUANICASSEE AROUND 100 AM EDT. PIGEON AND WISNER AROUND 105 AM EDT. UNIONVILLE AND REESE AROUND 110 AM EDT. ELKTON...RICHVILLE...GILFORD...BACH...OWENDALE AND AKRON AROUND 115 AM EDT. COLLING AND FAIRGROVE AROUND 120 AM EDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Local storm report, Jun 9, 12:55 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1255 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST SAGINAW 43.42N 83.95W
06/09/2011 E50 MPH SAGINAW MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jun 9, 12:58 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1258 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 5 S AUBURN 43.53N 84.08W
06/09/2011 M52.00 MPH SAGINAW MI ASOS
MEASURED AT MBS AIRPORT
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:29 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 8, 11:51 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 69 min |
| Jun 9, 12:23 AM EDT | Severe Thunderstorm Warning | DTX | Bay | 57 min |
| Jun 9, 1:19 AM EDT | Special Marine Warning | DTX | 81 min | |
| Jun 9, 1:24 AM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 69 min |
| Jun 9, 1:51 AM EDT | Special Marine Warning | DTX | 84 min | |
| Jun 9, 2:20 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland, Saint Clair, Wayne | 40 min |
| Jun 9, 2:23 AM EDT | Special Marine Warning | DTX | 97 min | |
| Jun 9, 2:36 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.